West Virginia, 2011

Flood and Hail in West Virginia, April 27 to 28, 2011

April 27 to 28, 2011 · NWS RNK · 7 events in 3 counties and zones

Widespread severe weather impacted the area. A strong upper level trough approaching from the west provided strong winds aloft, and a weak upper level low pressure system moved across during the afternoon hours setting off scattered thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Widespread severe weather impacted the area. A strong upper level trough approaching from the west provided strong winds aloft, and a weak upper level low pressure system moved across during the afternoon hours setting off scattered thunderstorms. These storms quickly became severe, producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 27, 9:15 PM EST, 24 minutes earlier.

Area forecast discussion, Apr 27, 9:15 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1015 PM EDT WED APR 27 2011

.SYNOPSIS...
A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS
EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST.
THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE
TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD
INTO THE AREA THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
FORECAST TWEAKED TO BETTER MATCH TRENDS OF THE HIGHER POPS MOVING
INTO THE WESTERN EXTENT OF THE AREA JUST IN ADVANCE OF THE
APPROACHING COLD FRONT. ALSO TIMING OF PROGRESSION OF PRECIP
ACROSS THE AREA THROUGH THE REMAINDER OF THE NIGHT AND EARLY
THURSDAY MORNING HAS BEEN ADJUSTED.

PREVIOUS DISCUSSION...
PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH
BREEZY AND GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-
FRONTAL WINDS COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM
WINDS.

TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST
THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION
EXPECTED THURSDAY AFTERNOON.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE
DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW
LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE
AREAS THROUGH FRIDAY.

500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE
SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH
CAROLINA BY SATURDAY MORNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY
NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND
SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY.

MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT
APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB
LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER
GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE
WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED.

THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY.
WILL KEEP WEDNESDAY BEHIND THE FRONT DRY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA
WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL
JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN
ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF
CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST
AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO
AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A
PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES. HOWEVER
INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE
TIMING IS A BIT FASTER.

THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU
FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO
FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL
OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED
STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD
FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND.

&&

.HYDROLOGY...
AN AREA OF MODERATE RAIN SHOWERS WILL ACCOMPANY A COLD FRONT THAT
WILL PASS THROUGH THE REGION OVERNIGHT INTO EARLY THURSDAY
MORNING. ISOLATED...HEAVY RAIN PRODUCING THUNDERSTORMS WILL ALSO
ACCOMPANY THE FRONT. THERE IS A CONCERN THAT QUICK BURSTS OF VERY
HEAVY RAIN FROM THESE THUNDERSTORMS MAY PROMPT FLASH FLOODING. THE
CONCERN IS EVEN HIGHER WHERE MULTIPLE THUNDERSTORMS TRACK OVER THE
SAME AREA IN A SHORT PERIOD OF TIME.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THURSDAY FOR VAZ007-009>020-
     022>024-032>035.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010.
NC...FLASH FLOOD WATCH UNTIL 10 AM EDT THURSDAY FOR NCZ001>003-018-
     019.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THURSDAY FOR WVZ042>045.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042.

&&

SYNOPSIS...JH
NEAR TERM...DS/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/RCS
HYDROLOGY...
Hazardous weather outlook, Apr 27, 8:17 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT WED APR 27 2011

NCZ003-019-VAZ032>035-290130-
SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-
917 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

NCZ001-002-018-VAZ011>020-022>024-WVZ043>045-290130-
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
SUMMERS-MONROE-GREENBRIER-
917 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

VAZ010-WVZ042-290130-
BLAND-MERCER-
917 PM EDT WED APR 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

VAZ007-009-290130-
TAZEWELL-SMYTH-
917 PM EDT WED APR 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

NCZ004>006-020-VAZ043>047-058-059-290130-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
917 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

DS

In the hours before

Local storm report, Apr 27, 6:51 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 NNE TOWER HILL        37.51N  78.78W
04/27/2011  E1.00 INCH       APPOMATTOX         VA   PUBLIC

            APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
            DOWN

0650 PM     TSTM WND DMG     1 NNE TOWER HILL        37.51N  78.78W
04/27/2011                   APPOMATTOX         VA   PUBLIC

            APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
            DOWN

&&

EVENT NUMBER RNK1100142
EVENT NUMBER RNK1100143

WERT
Local storm report, Apr 27, 7:20 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             RIDGEWAY                36.58N  79.87W
04/27/2011  E1.00 INCH       HENRY              VA   PUBLIC

0605 PM     HAIL             CONCORD                 37.35N  78.98W
04/27/2011  E1.25 INCH       CAMPBELL           VA   PUBLIC

0620 PM     HAIL             AXTON                   36.67N  79.72W
04/27/2011  E1.75 INCH       HENRY              VA   LAW ENFORCEMENT

0650 PM     HAIL             1 NNE TOWER HILL        37.51N  78.78W
04/27/2011  E1.00 INCH       APPOMATTOX         VA   PUBLIC

            APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
            DOWN

0650 PM     TSTM WND DMG     1 NNE TOWER HILL        37.51N  78.78W
04/27/2011                   APPOMATTOX         VA   PUBLIC

            APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
            DOWN

0713 PM     HAIL             3 ESE SWANSONVILLE      36.72N  79.54W
04/27/2011  E1.00 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

            AT 541 WHITMELL SCHOOL ROAD

0725 PM     HAIL             DRY FORK                36.75N  79.42W
04/27/2011  E2.00 INCH       PITTSYLVANIA       VA   PUBLIC

0730 PM     HAIL             CHATHAM                 36.82N  79.40W
04/27/2011  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

&&

EVENT NUMBER RNK1100136 RNK1100137 RNK1100138 RNK1100142 RNK1100143
RNK1100139 RNK1100140 RNK1100141

WERT
Local storm report, Apr 27, 7:51 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             1 NW SANDY RIVER        36.73N  79.67W
04/27/2011  E1.00 INCH       HENRY              VA   PUBLIC

            IN THE 1600 BLOCK OF HAIRFIELD LANE

&&

EVENT NUMBER RNK1100144

WERT
Local storm report, Apr 27, 7:56 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             CHARLOTTE COURT HOUSE   37.05N 78.63W
04/27/2011  E0.88 INCH       CHARLOTTE          VA   LAW ENFORCEMENT

0740 PM     FUNNEL CLOUD     LONG ISLAND             37.08N 79.10W
04/27/2011                   CAMPBELL           VA   PUBLIC

&&

WHP
Local storm report, Apr 27, 9:08 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             2 SW BLAIRS             36.66N  79.42W
04/27/2011  E0.50 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

0756 PM     HAIL             2 N WESTOVER HILLS      36.62N  79.45W
04/27/2011  E0.75 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

0802 PM     HAIL             BLAIRS                  36.68N  79.38W
04/27/2011  E0.50 INCH       PITTSYLVANIA       VA   FIRE DEPT/RESCUE

&&

EVENT NUMBER RNK1100146 RNK1100147 RNK1100145

WHP
Local storm report, Apr 27, 9:24 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             RICHLANDS               37.10N  81.80W
04/27/2011  E1.00 INCH       TAZEWELL           VA   TRAINED SPOTTER

&&

EVENT NUMBER RNK1100149

WERT

The radar

The Charleston,WV radar (KRLX), 86 km away, was scanning. The volume nearest the first event began at 02:39 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Greenbrier

When
April 27, 9:39 PM EST
Where
Greenbrier County, Bingham
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.050, -80.800

Several trees were blown down near Bingham.

Hail, Mercer

When
April 27, 10:15 PM EST
Where
Mercer County, 0.88 mi SE of Ada
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.270, -81.160

Thunderstorm Wind, Greenbrier

When
April 27, 10:50 PM EST
Where
Greenbrier County, Sam Black Church
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.900, -80.630

Several trees were blown down in the Dawson and Clintonville area.

Thunderstorm Wind, Greenbrier

When
April 27, 11:40 PM EST to 11:45 PM EST
Where
Greenbrier County, 0.55 mi W of Teaberry to 2.64 mi NE of Lewisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
37.770, -80.460

Numerous trees were blown down across the area. This includes several blown down or snapped off along Davis Stuart Road and trees down along Route 219 north of Interstate 64. Three homes were also damaged by falling trees around Lewisburg.

Thunderstorm Wind, Monroe

When
April 28, 12:55 AM EST
Where
Monroe County, 5.18 mi ESE of Gap Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.530, -80.340

One tree was blown down by Thunderstorm winds on Waiteville Road.

Hail, Monroe

When
April 28, 1:25 AM EST
Where
Monroe County, Wayside
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.580, -80.700

Flood, Greenbrier

When
April 28, 6:00 AM EST to 8:00 AM EST
Where
Greenbrier County, 0.48 mi SW of Neola to 0.37 mi SW of Neola
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.966, -80.137

Runoff from heavy rains caused Meadow Creel to come out of its banks and run over route 92.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304358, 304329, 304357, 304356, 304332, 304330, 305592.